[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.119.60. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Editor's Correspondence
October 11, 1999

Spontaneous Reports of Ticlopidine-Associated Thrombotic Thrombocytopenic Purpura From 2 Italian Regions

Arch Intern Med. 1999;159(18):2227-2228. doi:

The report of Venegoni et al describing 4 cases of ticlopidine-associated thrombotic thrombocytopenic purpura (TTP) in Italy adds further evidence supporting an association between ticlopidine therapy and TTP. An additional 74 new cases of ticlopidine-associated TTP have been reported since our observations were published.13 This includes a large case series of 60 patients whose symptoms were similar to those described in our patients.3 There was no sex predominance, the median time from initiation of ticlopidine therapy to the onset of symptoms was 3 weeks (range, 1-16 weeks), and there was a 50% (11/22) mortality rate in patients who did not receive plasma exchange therapy compared with 24% (9/38) in those who received plasma exchange therapy.

First Page Preview View Large
First page PDF preview
First page PDF preview
×